Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
172 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Have vascular dementia. Taking Trazadone, have diarrhea. Safe to take Rivistigmine?

Hello Doctor Grief. I would like to know if someone who has a diagnosis of vascular dementia only should be taking rivistigmine patches? A PET/CT scan has given no indication of Alzheimer's or any other disease. The patient has also been prescribed Trazodone (only taking 50 mg) for anxiety. There are also frequent bouts of severe uncontrollable dioreaha. A colonoscopy showed nothing. Could it be due to the medication?

If you are unable to advise, what kind of medical person should I be consulting? Regards, Janette Smith
Thu, 25 Apr 2013
Report Abuse
Internal Medicine Specialist 's  Response
Hi

Diarrhea or Constipation can be due to side effects of Trazodone which is a Serotonin antagonist and reuptake inhibitors (SARIs) and used as antidepressant ang anxiolytic. You can switch to other Serotonin antagonist and reuptake inhibitors (SARIs) like Etoperidone , Lorpiprazole , Lubazodone , Mepiprazole , Nefazodone .or to Tricyclic antidepressants (TCAs) Amitriptyline ,Desipramine ,Doxepin ,Imipramine ,Trimipramine ,Nortriptyline ,etc,. or better consult a Neuropsychiatrist.

Regards
Ranjit
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Dementia


Have vascular dementia. Taking Trazadone, have diarrhea. Safe to take Rivistigmine?

Hi Diarrhea or Constipation can be due to side effects of Trazodone which is a Serotonin antagonist and reuptake inhibitors (SARIs) and used as antidepressant ang anxiolytic. You can switch to other Serotonin antagonist and reuptake inhibitors (SARIs) like Etoperidone , Lorpiprazole , Lubazodone , Mepiprazole , Nefazodone .or to Tricyclic antidepressants (TCAs) Amitriptyline ,Desipramine ,Doxepin ,Imipramine ,Trimipramine ,Nortriptyline ,etc,. or better consult a Neuropsychiatrist. Regards Ranjit